Alert archive / California / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Jan 26, 2021, 2:21 PM PST for Los Angeles County, California. It took effect at Jan 27, 2021, 3:00 AM PST. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 2:21 PM PST (22:21 UTC)
- In effect from
- Jan 27, 2021, 3:00 AM PST
- Expired
- Jan 29, 2021, 4:00 AM PST
- In force
- 49 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
487 WGUS66 KLOX 262221 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Los Angeles/Oxnard CA 221 PM PST Tue Jan 26 2021 ...FLASH FLOOD WATCH IN EFFECT FOR THE SAN LUIS OBISPO COUNTY COASTS AND NEARBY FOOTHILLS LATE TONIGHT THROUGH THURSDAY EVENING... .A strong and nearly stationary storm system will bring 36 to 48 hours of steady rain, which will be moderate to heavy at times, especially in and near the southwest facing hills. One and three hour rain rates could be high enough to result in dangerous flash flooding over roads and small creeks and canyons. This includes the area around the Avila burn scar, which could see significant mud and debris flows threatening vulnerable roads and structures. Additional Flash Flood Watches may be needed, especially for recent burn areas, later Thursday into Friday when the most widespread heaviest rain is expected. CAZ034-272230- /O.NEW.KLOX.FF.A.0001.210127T1100Z-210129T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Luis Obispo County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, and San Simeon 221 PM PST Tue Jan 26 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING... The National Weather Service in Los Angeles/Oxnard has issued a * Flash Flood Watch for a portion of southwest California, including the following area, San Luis Obispo County Central Coast and nearby foothills. * From late tonight through Thursday evening * Heavy rainfall rates near 2 inches in 3 hours can result in dangerous flash flooding to roads and creeks. * This watch includes but is not limited to the Avila Burn scar. Significant mud and debris flows are possible and could affect vulnerable roads and structures, including highway 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flash flooding and debris flows will be a particular threat in and below the recently burned areas. A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. Southern California residents, in or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ Kittell
6 follow-up statements
499 WGUS66 KLOX 271940 FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Los Angeles/Oxnard CA 1140 AM PST Wed Jan 27 2021 ...FLASH FLOOD WATCH IN EFFECT FOR THE SAN LUIS OBISPO COUNTY COASTS AND NEARBY FOOTHILLS THROUGH THURSDAY EVENING... ...FLASH FLOOD WATCH FOR THE LAKE, BOBCAT, AND RANCH 2 BURN SCARS IN LOS ANGELES COUNTY LATE THURSDAY AFTERNOPON INTO EARLY FRIDAY MORNING... .A strong and slow moving storm system will bring several hours of steady rain which will be extremely heavy at times, especially in and near the southwest facing hills. One and three hour rain rates could be high enough to result in dangerous flash flooding over roads and small creeks and canyons, especially in western San Luis Obispo County, including the area around the Avila burn scar. As the storm shifts south later Thursday into early Friday heavy rain is expected to develop over the recent burn scars in Los Angeles County, including the Lake, Bobcat, and Ranch 2 burns. CAZ054-059-088-548-281200- /O.EXB.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel Valley- Including the cities of Lancaster, San Gabriel, Pomona, Acton, Pasadena, Newhall, Mount Wilson, Sandberg, Valencia, Palmdale, and Santa Clarita 1140 AM PST Wed Jan 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR THE LAKE, BOBCAT, AND RANCH 2 BURN SCARS... The National Weather Service in Los Angeles/Oxnard has expanded the * Flash Flood Watch to include a portion of southwest California, including the following areas, Antelope Valley, Los Angeles County Mountains excluding the Santa Monica Range, Los Angeles County San Gabriel Valley and Santa Clarita Valley. * From Thursday afternoon through late Thursday night. * Rain rates up to or locally exceeding 0.75 inches per hour are possible. * Significant mud and debris flows are possible near the Lake, Bobcat, and Ranch 2 burn scars and could affect vulnerable roads and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents in or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ CAZ034-281200- /O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Luis Obispo County Central Coast- Including the cities of San Simeon, San Luis Obispo, Cambria, Pismo Beach, and Morro Bay 1140 AM PST Wed Jan 27 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following area, San Luis Obispo County Central Coast. * Through Thursday evening. * Rain rates up to or locally exceeding one inch per hour are possible. * Significant mud and debris flows are possible and could affect vulnerable roads and structures, including Highways 1, 101, and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. In or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ MW
283 WGUS66 KLOX 271944 CCA FFALOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch...CORRECTED National Weather Service Los Angeles/Oxnard CA 1144 AM PST Wed Jan 27 2021 ...FLASH FLOOD WATCH IN EFFECT FOR THE SAN LUIS OBISPO COUNTY COASTS AND NEARBY FOOTHILLS THROUGH THURSDAY EVENING... ...FLASH FLOOD WATCH FOR THE LAKE, BOBCAT, AND RANCH 2 BURN SCARS IN LOS ANGELES COUNTY LATE THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING... .A strong and slow moving storm system will bring several hours of steady rain which will be extremely heavy at times, especially in and near the southwest facing hills. One and three hour rain rates could be high enough to result in dangerous flash flooding over roads and small creeks and canyons, especially in western San Luis Obispo County, including the area around the Avila burn scar. As the storm shifts south later Thursday into early Friday heavy rain is expected to develop over the recent burn scars in Los Angeles County, including the Lake, Bobcat, and Ranch 2 burns. CAZ054-059-088-548-281200- /O.COR.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel Valley- Including the cities of Lancaster, San Gabriel, Pomona, Acton, Pasadena, Newhall, Mount Wilson, Sandberg, Valencia, Palmdale, and Santa Clarita 1144 AM PST Wed Jan 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... The National Weather Service in Los Angeles/Oxnard has expanded the * Flash Flood Watch to include a portion of southwest California, including the following areas, Antelope Valley, Los Angeles County Mountains excluding the Santa Monica Range, Los Angeles County San Gabriel Valley and Santa Clarita Valley. * From Thursday afternoon through late Thursday night. * Rain rates up to or locally exceeding 0.75 inches per hour are possible. * Significant mud and debris flows are possible near the Lake, Bobcat, and Ranch 2 burn scars and could affect vulnerable roads and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents in or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ CAZ034-281200- /O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Luis Obispo County Central Coast- Including the cities of San Simeon, San Luis Obispo, Cambria, Pismo Beach, and Morro Bay 1144 AM PST Wed Jan 27 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following area, San Luis Obispo County Central Coast. * Through Thursday evening. * Rain rates up to or locally exceeding one inch per hour are possible. * Significant mud and debris flows are possible and could affect vulnerable roads and structures, including Highways 1, 101, and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. In or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ MW
746 WGUS66 KLOX 281145 FFALOX Flood Watch National Weather Service Los Angeles/Oxnard CA 345 AM PST Thu Jan 28 2021 .A strong and slow moving storm system will bring periods of moderate to heavy rain to San Luis Obispo County today. In some of the heavier showers, rainfall rates could be high enough to result in dangerous flash flooding over roads and small creeks and canyons, especially in western San Luis Obispo County, including the area around the Avila burn scar. As the storm shifts south later today and tonight, heavy rain is expected to spread into the recent burn scars in Los Angeles County, including the Lake, Bobcat, and Ranch 2 burn scars. CAZ034-282100- /O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Luis Obispo County Central Coast- Including the cities of San Simeon, San Luis Obispo, Cambria, Pismo Beach, and Morro Bay 345 AM PST Thu Jan 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following area, San Luis Obispo County Central Coast. * Through this evening. * Rain rates up to or locally exceeding one inch per hour are possible * Significant mud and debris flows are possible and could affect vulnerable roads and structures, including Highways 1, 101, and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. In or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ CAZ054-059-088-548-282100- /O.CON.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel Valley- Including the cities of Lancaster, San Gabriel, Pomona, Acton, Pasadena, Newhall, Mount Wilson, Sandberg, Valencia, Palmdale, and Santa Clarita 345 AM PST Thu Jan 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Antelope Valley, Los Angeles County Mountains excluding the Santa Monica Range, Los Angeles County San Gabriel Valley and Santa Clarita Valley. * From this afternoon through late tonight. * Rain rates up to or locally exceeding 0.75 inches per hour are possible. * Significant mud and debris flows are possible near the Lake, Bobcat, Dam, and Ranch 2 burn scars and could affect vulnerable roads and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Residents in or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ DB
498 WGUS66 KLOX 282227 FFALOX Flood Watch National Weather Service Los Angeles/Oxnard CA 227 PM PST Thu Jan 28 2021 CAZ034-290600- /O.CON.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Luis Obispo County Central Coast- Including the cities of Nipomo, Pismo Beach, Arroyo Grande, and San Luis Obispo 227 PM PST Thu Jan 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... The Flash Flood Watch continues for * A portion of southwest California, including the following area, San Luis Obispo County Central Coast. * Until 10 PM PST this evening. * Rain rates up to or locally exceeding one inch per hour are possible * Significant mud and debris flows are possible and could affect vulnerable roads and structures, including Highways 1, 101, and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. In or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ CAZ054-059-088-548-290600- /O.CON.KLOX.FF.A.0001.210129T0000Z-210129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel Valley- Including the cities of Falling Springs, Palmdale, and Santa Clarita 227 PM PST Thu Jan 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Antelope Valley, Los Angeles County Mountains excluding the Santa Monica Range, Los Angeles County San Gabriel Valley and Santa Clarita Valley. * Through late tonight. * Rain rates up to or locally exceeding 0.75 inches per hour are possible. * Significant mud and debris flows are possible near the Lake, Bobcat, Dam, and Ranch 2 burn scars and could affect vulnerable roads and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Residents in or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ MW
340 WGUS66 KLOX 290610 FFALOX Flood Watch National Weather Service Los Angeles/Oxnard CA 1010 PM PST Thu Jan 28 2021 .The Flash Flood Watch for the San Luis Obispo Coast has been allowed to expire. There will be scattered showers and a slight chance of thunderstorms through the overnight hours. The Flash Flood Watch for the Los Angeles County recent burn areas including the Bobcat, Ranch2,Dam and Lake burn areas remains in effect through 4 AM PST Friday morning. CAZ034-290715- /O.EXP.KLOX.FF.A.0001.000000T0000Z-210129T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Luis Obispo County Central Coast- Including the cities of Nipomo, Pismo Beach, Arroyo Grande, and San Luis Obispo 1010 PM PST Thu Jan 28 2021 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for a portion of southwest California, including the following area, San Luis Obispo County Central Coast has expired. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ CAZ054-059-088-548-291200- /O.CON.KLOX.FF.A.0001.000000T0000Z-210129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel Valley- Including the cities of Falling Springs, Palmdale, and Santa Clarita 1010 PM PST Thu Jan 28 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... The Flash Flood Watch continues for * A portion of southwest California, including the following areas, Antelope Valley, Los Angeles County Mountains excluding the Santa Monica Range, Los Angeles County San Gabriel Valley and Santa Clarita Valley. * Until 4 AM PST Friday. * Rain rates up to or locally exceeding 0.75 inches per hour are possible. * Significant mud and debris flows are possible near the Lake, Bobcat, Dam, and Ranch 2 burn scars and could affect vulnerable roads and structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. Residents in or below the recently burned areas are urged to take the steps necessary to protect their property. Persons in the watch area should remain alert and follow directions of emergency preparedness officials. Avoid hiking and camping in canyons and near creeks. && $$ Kaplan
764 WGUS66 KLOX 291203 FFALOX Flood Watch National Weather Service Los Angeles/Oxnard CA 403 AM PST Fri Jan 29 2021 CAZ054-059-088-548-291315- /O.EXP.KLOX.FF.A.0001.000000T0000Z-210129T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Santa Clarita Valley-Los Angeles County San Gabriel Valley- Including the cities of Falling Springs, Palmdale, and Santa Clarita 403 AM PST Fri Jan 29 2021 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for the Los Angeles County recent burn areas including the Bobcat, Ranch2, Dam and Lake burn scars has expired. There will be widely scattered showers and a slight chance of thunderstorms through this afternoon. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Kaplan
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 26, 2:17 PM PST, 4 minutes earlier.
Area forecast discussion, Jan 26, 2:17 PM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
217 PM PST Tue Jan 26 2021
.SYNOPSIS...26/140 PM.
A potential storm system will stall over San Luis Obispo and
Santa Barbara Counties tonight through Thursday, before dropping
south across Ventura and Los Angeles Counties later Thursday into
Friday. Several inches of rain are likely with flooding concerns
including recent burn areas. Several feet of high elevation
mountain snow is also expected, along with moderate to strong
south winds. Much quieter weather expected over the weekend into
early Monday.
&&
.SHORT TERM (TDY-FRI)...26/214 PM.
Storm system and impacts remain on track. A low pressure system,
currently parking itself off the Oregon Coast will move little
through Thursday. This will create a steady and nearly persistent
stream of moist southwest flow (known as an Atmospheric River)
focused over San Luis Obispo and Santa Barbara Counties starting
tonight and lasting through at least Thursday with 2 to 3 days of
nearly constant rain. Sitting on the fringes of the plume,
Ventura County will periods of several hours of rain during that
time. Further away, Los Angeles County will also see a few hours
of showers, mainly on Wednesday. All areas will see moderate to
heavy rain later Thursday into Friday as the system swings
through California. Things should taper off by Friday afternoon
or night.
With such a long period of steady rain, San Luis Obispo and Santa
Barbara Counties are in store for a copious amount of rain. Still
going with 3 to 6 inches of rain, with 8 to 10 inches likely in
the foothills especially near the Santa Lucia Range. For Los
Angeles and Ventura Counties, 1.5 to 3.5 inches are expected,
and 2 to 5 inches in the foothills and mountains...with the upper
end of that range in Ventura County as they will be in the plume
longer. With these types of amounts, expect peak rain rates
between 0.25 and 0.75 inches per hour. San Luis Obispo County and
other favored southwest facing foothills could see three hour
rates between 1.00 and 2.00 inches. All of this will result in
roadway and creek flooding, especially over coastal San Luis
Obispo County where a Flash Flood Watch will be issued. When the
system moves through the area Thursday into Friday, more Flash
Flood Watches may be needed, especially for the recent burn areas.
This is looking more likely now that Thunderstorms have been
introduced into the forecast for the tail end of the storm
Thursday night into Friday. Snow levels will generally be 5000 to
6000 foot range, except closer to 4500 feet tonight and Thursday
night into Friday. Mountains above 6000 feet should expect
several feet of snow, depending on how long they are in the
moisture plume. Winter Storm Warnings and Watches will be posted
shortly to cover that, and the strong winds expected. Speaking of
winds, all areas will see gusty south winds sometime this week,
strongest and most persistent across Santa Barbara and San Luis
Obispo Counties...as well as the Ventura Mountains. This includes
the San Luis Obispo County Coasts and hills, where a High Wind
Warning will be posted. To no surprise, temperatures will stay
about 10 degree below normal.
.LONG TERM (SAT-TUE)...26/217 PM.
The weekend looks quiet and cool, except for a few light showers
possible north of Santa Barbara. Projections are showing a low
pressure system possibly moving through Monday or Tuesday, with
widespread and mostly light rain. Impacts look minimal at this
point, but something to keep an eye on.
&&
.AVIATION...26/2124Z.
At 18Z at KLAX, there was no marine layer nor an inversion.
Rain will become likely across SLO and northern SBA Counties
after midnight, with a chance of rain down to KSBA late. High
confidence in TAFs north of Pt Conception through 03Z, with lower
confidence due to uncertainty in timing of rain and gusty winds.
KLAX...High confidence in TAF with VFR conds expected through 06Z.
There is a 30% chance of MVFR cigs after 10Z Wed. East to
southeast winds are expected to develop tonight, and there is a
good chance that east to southeast winds will exceed 10 kt by 14Z,
and possibly as early as 10Z. There will likely be an extended
period of east to southeast winds at KLAX for much of the time Wed
through early Fri.
KBUR...Moderate to high confidence in TAF with VFR conds expected
through most of the period. There is a 30% chance of MVFR cigs
after 10Z Wed.
&&
.MARINE...26/148 PM.
Across the coastal waters along the Central Coast, Small Craft
Advisory (SCA) conditions will continue thru this evening, due to
winds and seas thru early afternoon, then just seas as winds
diminish. However, winds will become S and increase rapidly this
evening, likely reaching STORM FORCE after 1 AM tonight, with
gusts to 50 kts likely for the waters north of Point Sal. Winds
will reach gale force south of Point Sal. SCA level S winds will
continue thru Thu afternoon then diminish.
Across the southern outer waters south of Point Conception, seas
will remain above SCA levels through tonight. Winds will become S
tonight, reaching SCA levels late tonight and Wed morning,
possibly reaching Gale force Wed afternoon through Thu morning.
SCA level S winds are expected to follow, into Thu evening.
Across the Santa Barbara Channel and southern inner waters, winds
will become SE tonight and increase late. High confidence in SCA
level winds. The Santa Barbara may reach Gale force winds Thu.,
however will wait to see if it needs to be upgraded. Moderate to
high confidence in SCA winds south of the Channel Islands, but
timing may be adjusted as needed.
&&
.BEACHES...26/214 PM.
High surf of 10 to 15 feet with local sets to 18 feet continues
through this afternoon for the Central Coast. Surf may briefly
drop below advisory levels tonight, but another storm system will
bring larger swell to the region again Wednesday. Very strong
southerly winds will develop overnight, and surf should peak
Wednesday night into Thursday, reach 10 to 16 feet.
Moderate coastal flooding is possible Wednesday morning and
Thursday morning, within a few hours of the high tide. There will
be strong and dangerous rip currents for the Central Coast beaches
with some beach erosion likely.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Friday for zones
34-35. (See LAXCFWLOX).
High Wind Warning in effect from 10 PM this evening to 10 AM
PST Thursday for zones 34-51. (See LAXNPWLOX).
Storm Warning in effect from 1 AM Wednesday to 9 AM PST
Thursday for zone 34. (See LAXMWWLOX).
Flash Flood Watch in effect from late tonight through
Thursday evening for zone 34. (See LAXFFALOX).
Coastal Flood Advisory in effect from 4 AM Wednesday to noon
PST Thursday for zone 34. (See LAXCFWLOX).
Wind Advisory in effect from 10 PM this evening to 4 PM PST
Thursday for zones 35>39. (See LAXNPWLOX).
High Surf Advisory in effect until 6 PM PST this evening for
zones 39>41-87. (See LAXCFWLOX).
Winter Storm Warning in effect from 3 AM Wednesday to 3 AM
PST Friday for zones 52-53. (See LAXWSWLOX).
Wind Advisory in effect from 3 AM Wednesday to 3 PM PST
Thursday for zone 54. (See LAXNPWLOX).
Winter Storm Watch in effect from Thursday afternoon through
Friday afternoon for zone 54. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 1 AM PST Wednesday for
zones 645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 AM Wednesday to 9 PM
PST Thursday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect from 9 AM Wednesday to 3 AM
PST Friday for zone 655. (See LAXMWWLOX).
Gale Warning in effect from 1 AM Wednesday to 9 AM PST
Thursday for zone 673. (See LAXMWWLOX).
Small Craft Advisory in effect until 1 PM PST Wednesday for
zone 676. (See LAXMWWLOX).
Gale Watch in effect from Wednesday afternoon through
Thursday evening for zone 676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Multiple days of steady moderate to heavy rainfall and mountain
snow is likely through Friday. Rainfall intensities could result
in debris flow issues for the recent burn areas. Feet of mountain
snow may result in high mountain road closure. Gusty southerly
winds could result in downed limbs, trees and power lines. Large
surf and tides may result in dangerous beach conditions and minor
coastal flooding through Friday.
&&
PUBLIC...Kittell
AVIATION...Phillips
MARINE...Phillips/DB
BEACHES...Phillips
SYNOPSIS...Kittell
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:33 AM PST | High Wind Watch | LOX | 11 hr | |
| Jan 26, 3:36 AM PST | Winter Storm Watch | LOX | 11 hr | |
| Jan 26, 5:21 AM PST | Gale Warning | LOX | 57 hr | |
| Jan 26, 5:21 AM PST | Small Craft Advisory | LOX | 28 hr | |
| Jan 26, 1:53 PM PST | Gale Watch | LOX | 15 hr | |
| Jan 26, 1:53 PM PST | Small Craft Advisory | LOX | 3 days | |
| Jan 26, 1:53 PM PST | Storm Warning | LOX | 37 hr | |
| Jan 26, 2:10 PM PST | Coastal Flood Advisory | LOX | 46 hr | |
| Jan 26, 2:18 PM PST | High Wind Warning | LOX | Santa Barbara | 43 hr |
| Jan 26, 2:18 PM PST | Wind Advisory | LOX | Santa Barbara | 52 hr |
| Jan 26, 2:20 PM PST | Winter Storm Watch | LOX | 23 hr | |
| Jan 26, 2:20 PM PST | Winter Storm Warning | LOX | 3 days |
Nearby
Flash Flood Watches in California, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.